Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 179, NWS Indianapolis, IN

July 27, 2012Jennings County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 27, 2012, 5:41 PM EDT for Jennings County, Indiana. It was in force for 14 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2012, 5:41 PM EDT (21:41 UTC)
Expired
Jul 27, 2012, 5:55 PM EDT
In force
14 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Jennings County, IN

The radar

The Louisville radar (KLVX), 106 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 5:50 PM EDTTSTM WND DMG9 Se North Vernon, INTWENTY TREES DOWNED FROM PARIS CROSSING TO SR7 IN SOUTHEAST PART OF COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 2:43 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
863 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WUUS53 KIND 272141
SVRIND
INC079-272230-
/O.NEW.KIND.SV.W.0179.120727T2141Z-120727T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
541 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JENNINGS COUNTY IN SOUTHEAST INDIANA...

* UNTIL 630 PM EDT

* AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTH OF VERNON...OR 15 MILES EAST OF SEYMOUR...AND MOVING EAST AT
  45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUTLERVILLE...
  NEBRASKA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3884 8580 3916 8548 3912 8543 3891 8544
      3891 8553 3888 8553 3888 8557 3885 8557
      3885 8560 3882 8561 3881 8570 3882 8573
      3880 8579
TIME...MOT...LOC 2141Z 280DEG 40KT 3888 8559
WIND...HAIL 60MPH 1.00IN

$$

TDUD
1 follow-up statement
098 
WWUS53 KIND 272155
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
555 PM EDT FRI JUL 27 2012

INC079-272205-
/O.CAN.KIND.SV.W.0179.000000T0000Z-120727T2230Z/
JENNINGS-
555 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR JENNINGS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3884 8580 3916 8548 3912 8543 3891 8544
      3891 8553 3888 8553 3888 8557 3885 8557
      3885 8560 3882 8561 3881 8570 3882 8573
      3880 8579
TIME...MOT...LOC 2155Z 280DEG 40KT 3885 8539

$$

TDUD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:34 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 27, 4:34 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
434 PM EDT FRI JUL 27 2012

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

ISSUED AT 330 PM EDT FRI JUL 27 2012

AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL SWING
ACROSS THE REGION THIS EVENING...BRINGING SCATTERED STRONG TO SEVERE
THUNDERSTORMS. DRY AND COOLER WEATHER WILL BE THE RULE LATER TONIGHT
AND THIS WEEKEND AS HIGH PRESSURE BUILDS INTO THE GREAT LAKES
SATURDAY AND INTO THE EASTERN OHIO VALLEY SUNDAY.   FARTHER AHEAD
MODELS KEEP US UNDER A NORTHWEST FLOW ALOFT THROUGH MUCH OF THE WEEK
AS STRONG UPPER RIDGE CONTINUES OVER THE SOUTHERN PLAINS AND A BROAD
UPPER TROUGH REMAINS OVER EASTERN CANADA AND THE NORTHEAST U.S.  A
SERIES OF WEAK DISTURBANCES WILL MOVE ACROSS OUR REGION MUCH OF THE
EXTENDED KEEPING US UNDER LOW CHANCES OF THUNDERSTORMS.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 330 PM EDT FRI JUL 27 2012

RAPID REFRESH INDICATES THUNDERSTORMS WILL END RAPIDLY WEST TO EAST
THIS EVENING.  IN FACT ONLY FAR EAST AND SOUTHEAST SECTIONS MAY SEE
PRECIP AFTER 8 PM AND EVEN THERE IT WILL END IN A FEW HOURS.

HAVE UPGRADED THE GRIDS TO PLAY UP THREAT OF SEVERE OVER THE
EASTERN 2/3 OF OUR REGION...BUT MOST OF THIS WILL OCCUR BEFORE 800
PM EDT.

OVERNIGHT EXPECT DECREASING CLOUDS OVER MOST AREAS...ALTHOUGH SOME
MODELS INDICATE SOME CLOUDINESS MAY SPREAD BACK IN ACROSS OUR NORTH
AND EAST OVERNIGHT.   AS FAR AS TEMPERATURES ARE CONCERNED...WENT
WITH A MOS BLEND MOST AREAS.  NORTHEAST SECTIONS COULD BE A LITTLE
WARMER WHERE MORE CLOUDS REMAIN.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...

ISSUED AT 3330 PM EDT FRI JUL 27 2012

QUIET WEATHER AND NOT AS HOT CONDITIONS WILL BE THE RULE THIS
WEEKEND AS COOLER AND DRY AIR SPREADS ACROSS OUR REGION. HIGH
PRESSURE WILL BUILD INTO THE GREAT LAKES SATURDAY AND INTO THE
EASTERN OHIO VALLEY SUNDAY.  MODELS BRING A WEAK AREA OF LOW
PRESSURE INTO THE MID MISSISSIPPI VALLEY.  PREFER THE GEM AND GFS
MODELS AS THE NAM SEEMS MUCH TOO STRONG WITH THIS LOW PRESSURE
SYSTEM WHICH EVENTUALLY MOVES TOWARDS THE OHIO VALLEY BY MONDAY.

MAIN ADJUSTMENTS THIS WEEKEND WILL BE TO GO WITH WARMER MET NUMBERS
AS GFS AND MAV HAVE HAD A STRONG COLD BIAS SO FAR THIS SEASON.  SOME
MODELS INDICATE A FEW THUNDERSTORMS MAY OCCUR SUNDAY
AFTERNOON...HOWEVER WITH HIGH PRESSURE NEAR BY THIS MAY BE A BIT
QUICK.  WILL KEEP EVERYTHING DRY THROUGH THE WEEKEND AND BRING IN 20
TO 30 PERCENT CHANCE OF PRECIP LATE SUNDAY NIGHT AND 30 PERCENT MOST
AREAS MONDAY.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...

ISSUED AT 258 PM EDT FRI JUL 27 2012

FORECAST CONCERNS REGARD TIMING OF PRECIPITATION EVENTS. OVERALL
PATTERN SLOWLY EVOLVING WITH WESTERN RIDGE FLATTENING SOME MEANING
EXTREME HEAT LIKE THIS WEEK IS NOT LIKELY NEXT WEEK. DESPITE
THIS...STILL FORECASTING 90S FOR MOST AREAS MOST DAYS BUT ONLY
LOWER 90S VS UPPER 90S. CONTINUATION OF WEAK SHORTWAVES COMING
DOWN RIDGE MEANS CONTINUED CHANCES FOR STORMS. WOULD NOT CONSIDER
RAIN THREATS THAT GREAT HOWEVER SINCE WEAK SURFACE RIDGING REMAINS
OVER GULF AND ITS MOISTURE IS NOT BEING STEERED OUR DIRECTION.

&&

.AVIATION /DISCUSSION FOR THE 271800Z TAFS/...

ISSUED AT 429 PM EDT FRI JUL 27 2012

2030Z UPDATE...REMOVED ALL MENTION OF TSRA FROM KIND/KLAF AND
KHUF. KBMG SHOULD BE AFFECTED BY THUNDER FOR THE NEXT 1-2 HRS. NO
OTHER CHANGES MADE AT THIS TIME. PREVIOUS DISC FOLLOWS...

OUTSIDE OF CONVECTION...VFR EXPECTED THROUGH FIRST HALF OF TAF
PERIOD. SOME POSSIBILITY OF MVFR OVERNIGHT INTO EARLY SATURDAY.

FRONT WILL MOVE THROUGH THE SITES IN THE FIRST 6 OR SO HOURS OF THE
AF PERIOD...KEEPING SCATTERED CONVECTION ACROSS THE AREA. WILL
HANDLE WITH VCTS FOR NOW UNLESS BETTER COVERAGE CAN BE SEEN. WINDS
WILL SHIFT TO NORTHWEST BY THIS EVENING AND WILL BE GUSTY THROUGH
THE AFTERNOON.

AS COLDER AIR WORKS IN...SOME LOW LEVEL MOISTURE WILL WORK INTO THE
NORTHERN SITES OVERNIGHT /MOISTURE CAN BE CURRENTLY SEEN AS CU FIELD
ACROSS IOWA/WISCONSIN/. THIS COULD ALLOW SOME LOW CLOUDS OR FOG TO
FORM...BUT WITH DRY GROUND HELPING ERODE SOME OF THIS MOISTURE...NOT
CONFIDENT ENOUGH TO PUT IN THE MVFR CONDITIONS GIVEN BY MODELS. WILL
JUST PUT 6SM IN FOR NOW.

SATURDAY SHOULD BE VFR /ANY FOG WILL BURN OFF QUICKLY/.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM....TUCEK
AVIATION...50/SMF
Hazardous weather outlook, Jul 27, 9:00 AM EDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
900 AM EDT FRI JUL 27 2012

INZ021-028>031-035>049-051>057-060>065-067>072-281300-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
900 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SCATTERED STRONG TO SEVERE THUNDERSTORMS.

HAZARDS: DAMAGING WINDS...HAIL...BRIEF HEAVY RAINFALL AND
DANGEROUS LIGHTNING.

TIMING: STRONG TO SEVERE STORMS WILL BE IN THE AFTERNOON AND EARLY
EVENING HOURS.

DISCUSSION: AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT
WILL SWEEP ACROSS CENTRAL INDIANA THIS AFTERNOON...BRINGING SCATTERED
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY NIGHT
THROUGH WEDNESDAY.

DISCUSSION: UPPER LEVEL DISTURBANCES IN NORTHWEST FLOW ALOFT WILL
BRING PERIODIC CHANCES FOR THUNDERSTORMS TO CENTRAL INDIANA SUNDAY
NIGHT THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Jul 27, 4:59 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
459 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             LEBANON                 40.05N  86.47W
07/27/2012  E0.25 INCH       BOONE              IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200474

HEROLD
Local storm report, Jul 27, 5:00 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
500 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     HAIL             2 S CASTLETON           39.88N  86.05W
07/27/2012  M0.25 INCH       MARION             IN   CO-OP OBSERVER

            SOME ESTIMATED HAIL UP TO 3 8 INCHES. LASTED FOR A
            COUPLE MINUTES. 0.33 INCHES OF RAIN STORM TOTAL SO FAR.

0218 PM     HAIL             10 NE INDIANAPOLIS      39.88N  86.01W
07/27/2012  E0.50 INCH       MARION             IN   AMATEUR RADIO

            LOCATED AT 75TH STREET AND BINFORD BOULEVARD. TIME
            APPROX.

0220 PM     HAIL             SANDFORD                39.55N  87.53W
07/27/2012  E0.25 INCH       VIGO               IN   PUBLIC

            RELAYED BY BROADCAST MEDIA. LOCATED IN NORTHWEST VIGO
            COUNTY.

0220 PM     TSTM WND DMG     FLORA                   40.54N  86.52W
07/27/2012                   CARROLL            IN   LAW ENFORCEMENT

            NUMEROUS REPORTS OF TRANSFORMER AND POWER LINES DOWN
            AND TREES DOWN AROUND THE FLORA AREA. ROOF OFF A CHICKEN
            COOP BLOWN OFF. NO POWER IN FLORA AT TIME. TIME OF
            TRANSFORMER DOWN IS 1420 EDT.

0223 PM     HAIL             CASTLETON               39.90N  86.05W
07/27/2012  E0.75 INCH       MARION             IN   BROADCAST MEDIA

0235 PM     TSTM WND GST     1 SE FISHERS            39.94N  86.01W
07/27/2012  E60 MPH          HAMILTON           IN   TRAINED SPOTTER

            ALSO QUARTER SIZE HAIL AND TREE LIMB DAMAGE.

0235 PM     HAIL             8 NNW TERRE HAUTE       39.58N  87.44W
07/27/2012  E0.70 INCH       VIGO               IN   PUBLIC

            RELAYED BY BROADCAST MEDIA

0246 PM     HAIL             3 N TERRE HAUTE         39.51N  87.38W
07/27/2012  E0.70 INCH       VIGO               IN   PUBLIC

            RELAYED BY AMATEUR RADIO. TIME APPROX.

0307 PM     HAIL             9 W GREENCASTLE         39.64N  87.01W
07/27/2012  E0.50 INCH       PUTNAM             IN   TRAINED SPOTTER

0307 PM     TSTM WND GST     9 W GREENCASTLE         39.64N  87.01W
07/27/2012  E40 MPH          PUTNAM             IN   TRAINED SPOTTER

0320 PM     HAIL             5 ESE NOBLESVILLE       40.03N  85.94W
07/27/2012  E0.75 INCH       HAMILTON           IN   TRAINED SPOTTER

            REPORTED AT 206TH AND CYNTHEANNE

0345 PM     HAIL             LEBANON                 40.05N  86.47W
07/27/2012  E0.25 INCH       BOONE              IN   TRAINED SPOTTER

0347 PM     HAIL             BROWNSBURG              39.84N  86.39W
07/27/2012  M1.00 INCH       HENDRICKS          IN   TRAINED SPOTTER

0348 PM     HAIL             2 ENE CLERMONT          39.83N  86.29W
07/27/2012  E0.88 INCH       MARION             IN   TRAINED SPOTTER

            LASTED 3 MINUTES

0352 PM     HAIL             BROWNSBURG              39.84N  86.39W
07/27/2012  E0.75 INCH       HENDRICKS          IN   TRAINED SPOTTER

            ESTIMATED WINDS TO 40 MPH .

0400 PM     HAIL             ELLETTSVILLE            39.23N  86.62W
07/27/2012  E0.25 INCH       MONROE             IN   TRAINED SPOTTER

0408 PM     HAIL             CARMEL                  39.97N  86.11W
07/27/2012  E0.50 INCH       HAMILTON           IN   TRAINED SPOTTER

0409 PM     TSTM WND GST     1 N BLOOMINGTON         39.18N  86.52W
07/27/2012  E65 MPH          MONROE             IN   TRAINED SPOTTER

            ON SR37 JUST NORTH OF TOWN.

0409 PM     HAIL             1 N BLOOMINGTON         39.18N  86.52W
07/27/2012  E0.25 INCH       MONROE             IN   TRAINED SPOTTER

            ON SR37 JUST NORTH OF TOWN.

0410 PM     HAIL             4 SE ZIONSVILLE         39.91N  86.22W
07/27/2012  E1.00 INCH       MARION             IN   STORM CHASER

            FROM SPOTTERNETWORK. MOST HAILSTONES WERE HALF INCH.

0415 PM     HAIL             3 S CARMEL              39.93N  86.11W
07/27/2012  M0.50 INCH       HAMILTON           IN   TRAINED SPOTTER

            96TH AND KEYSTONE.

0415 PM     HAIL             3 SW FISHERS            39.92N  86.06W
07/27/2012  M1.25 INCH       MARION             IN   NWS EMPLOYEE

0420 PM     HAIL             3 WSW BLOOMINGTON       39.15N  86.57W
07/27/2012  E0.50 INCH       MONROE             IN   AMATEUR RADIO

0424 PM     HAIL             3 S BLOOMINGTON         39.12N  86.52W
07/27/2012  E0.50 INCH       MONROE             IN   AMATEUR RADIO

            DISTANCE FROM BLOOMINGTON ESTIMATED

0426 PM     HAIL             BLOOMINGTON             39.17N  86.52W
07/27/2012  E0.70 INCH       MONROE             IN   TRAINED SPOTTER

            AT 8TH AND ROGERS

0435 PM     TSTM WND DMG     2 SE ELLETTSVILLE       39.21N  86.60W
07/27/2012                   MONROE             IN   AMATEUR RADIO

            TWELVE INCH DIAMETER TREE SNAPPED OFF AT BASE NEAR
            INTERSECTION OF NORTH HARTSTRAIT ROAD AND RATLIFF ROAD

0444 PM     HAIL             ELWOOD                  40.28N  85.84W
07/27/2012  E0.88 INCH       MADISON            IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200448 IND1200449 IND1200451 IND1200453 IND1200450
IND1200452 IND1200455 IND1200454 IND1200456 IND1200457 IND1200458
IND1200474 IND1200459 IND1200462 IND1200460 IND1200461 IND1200465
IND1200463 IND1200464 IND1200466 IND1200467 IND1200469 IND1200470
IND1200471 IND1200468 IND1200472 IND1200473

HEROLD
Special weather statement, Jul 27, 5:05 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
505 PM EDT FRI JUL 27 2012

INZ046-047-272130-
HENDRICKS-MARION-
505 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORM ADVISORY FOR EASTERN HENDRICKS AND SOUTHERN
MARION COUNTIES UNTIL 530 PM EDT...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLAINFIELD...OR 13 MILES WEST OF
INDIANAPOLIS...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  INDIANAPOLIS...
  SPEEDWAY...
  BEECH GROVE...
  INDIANAPOLIS INT'L AIRPORT...
  MONUMENT CIRCLE...
  HOMECROFT...
  WARREN PARK...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3964 8601 3972 8645 3982 8643 3983 8595
      3965 8595 3964 8596
TIME...MOT...LOC 2105Z 277DEG 33KT 3976 8633

HOMANN/SMF
Local storm report, Jul 27, 5:34 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
534 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     BROWNSTOWN              38.88N  86.05W
07/27/2012  E60 MPH          JACKSON            IN   BROADCAST MEDIA

&&

EVENT NUMBER IND1200475

HEROLD
Local storm report, Jul 27, 5:36 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
536 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     SEYMOUR                 38.96N  85.89W
07/27/2012                   JACKSON            IN   AMATEUR RADIO

            SIX TO EIGHT DIAMETER TREE DOWN ON WEST 2ND STREET. PEA
            SIZE HAIL.

&&

EVENT NUMBER IND1200476

HEROLD
Local storm report, Jul 27, 5:38 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
538 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     HAYDEN                  38.98N  85.74W
07/27/2012  M60 MPH          JENNINGS           IN   BROADCAST MEDIA

            THREE INCH DIAMETER TREE LIMBS DOWN

&&

EVENT NUMBER IND1200477

HEROLD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:15 PM EDTSpecial Weather StatementINDPutnam30 min
Jul 27, 2:16 PM EDTSpecial Weather StatementINDMarion29 min
Jul 27, 2:22 PM EDTSevere Thunderstorm WarningINDHamilton, Madison, Marion23 min
Jul 27, 2:45 PM EDTSevere Thunderstorm WarningINDDelaware, Hancock, Henry, Madison30 min
Jul 27, 2:49 PM EDTSevere Thunderstorm WarningINDClay, Parke, Putnam, Vigo26 min
Jul 27, 3:13 PM EDTSevere Thunderstorm WarningINDClay, Hendricks, Morgan, Parke, Putnam47 min
Jul 27, 3:40 PM EDTSevere Thunderstorm WarningINDHamilton, Hendricks, Johnson, Marion, Morgan50 min
Jul 27, 3:42 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur35 min
Jul 27, 4:08 PM EDTSevere Thunderstorm WarningINDBrown, Monroe52 min
Jul 27, 4:08 PM EDTSevere Thunderstorm WarningINDHamilton, Madison, Tipton37 min
Jul 27, 4:16 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Madison, Marion29 min
Jul 27, 4:28 PM EDTSevere Thunderstorm WarningINDBrown, Jackson, Monroe47 min
Jul 27, 4:36 PM EDTSevere Thunderstorm WarningINDHancock, Rush, Shelby24 min
Jul 27, 4:38 PM EDTSevere Thunderstorm WarningINDGreene, Lawrence37 min
Jul 27, 4:51 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson39 min
Jul 27, 5:05 PM EDTSpecial Weather StatementINDMarion25 min
Jul 27, 5:19 PM EDTSevere Thunderstorm WarningINDHancock, Marion, Shelby26 min
Jul 27, 5:21 PM EDTSevere Thunderstorm WarningINDGreene, Lawrence, Monroe24 min
Jul 27, 5:52 PM EDTSevere Thunderstorm WarningINDLawrence38 min
Jul 27, 6:16 PM EDTSevere Thunderstorm WarningINDJackson, Lawrence29 min
Jul 27, 6:30 PM EDTSevere Thunderstorm WarningINDLawrence45 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.